Wildfire, Polk
- When
- June 15, 2:40 PM CST to June 30, 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Park/Forest Service
A wildfire, known as the Fork Mountain Fire, was started by lightning in the Ouachita National Forest southwest of Big Fork. The fire eventually burned 377 acres, of which 355 acres were on USDA Forest Service land.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A wildfire, known as the Fork Mountain Fire, was started by lightning in the Ouachita National Forest southwest of Big Fork. The fire eventually burned 377 acres, of which 355 acres were on USDA Forest Service land. The remaining 24 acres were on private land.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 1:45 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT WED JUN 15 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT FNTL BNDRY EXTENDS ACRS CNTRL AR THIS AFTN WITH JUST SOME SCTD CU NOTED ATTM. PLENTY OF INSTABILITY IN PLACE ALONG AND S OF THE BNDRY WITH MUCAPES APCHG 4000 J/KG. MOISTURE CONVERGENCE NOT ALL THAT IMPRESSIVE...ALONG WITH LIMITED MOISTURE CONVERGENCE. HOWEVER... CANNOT RULE OUT SCTD STORM FORMATION THRU THE LATE AFTN HRS...WITH THE STRONGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DOWNBURST WINDS. WL CONT TO MONITOR RADAR TRENDS...BUT WL PROBABLY LEAVE A MENTION OF SCTD POPS IN THRU EARLY THIS EVENING. THE FNTL BNDRY WL STALL OUT ACRS CNTRL/SRN AR TNGT AND EARLY THU... AND THEN BEGIN TO LIFT BACK NWD AS A WARM FNT THRU FRI. LEFT A SLGT CHC OF CONVECTION FOR MAINLY NRN AR THU AND THU NGT N OF THE BNDRY. UPR RDG IS FCST TO BLD BACK INTO THE MID SOUTH BY FRI...WITH DRY AND HOT CONDS EXPECTED. HIGH TEMPS WL RMN IN THE 90S AT MOST LOCATIONS. WITH SOME INCRS IN LOW LVL RH...AFTN HEAT INDICES WL HAVE TO BE MONITORED FOR POSSIBLE HEADLINES BY THE UPCOMING WEEKEND. && .LONG TERM...SUNDAY THROUGH WEDNESDAY RIDGE ACROSS THE REGION WILL CONTINUE TO HOLD STRONG FOR THE BEGINNING OF THE WEEK...WITH HOT AND DRY CONDITIONS. HAVE GONE ABOVE GUIDANCE FOR HIGHS THROUGH MONDAY...WITH READINGS IN THE MID 90S. HEAT INDEX VALUES WILL HAVE TO BE WATCHED...AS READINGS WILL CLIMB ABOVE 100 DEGREES. A COLD FRONT WILL ATTEMPT TO MOVE INTO THE STATE AS AN UPPER TROUGH MOVES ACROSS THE PLAINS TUESDAY. WITH THE STRONG RIDGE IN PLACE...IT WILL BE TOUGH TO GET A FRONT THROUGH THE ENTIRE STATE...AND HAVE RAIN CHANCES IN FOR THE END OF THE EXTENDED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...63/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 318 PM CDT WED JUN 15 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 318 PM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT OVER ARKANSAS WILL ALLOW FOR ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND TONIGHT OVER PORTIONS OF THE STATE. ISOLATED THUNDERSTORMS MAY BECOME STRONG TO SEVERE...MAINLY OVER EAST CENTRAL SECTIONS OF THE STATE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. THE FRONT WILL PUSH INTO SOUTHERN ARKANSAS TONIGHT WHERE IT WILL WEAKEN WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WHATS LEFT OF THE BOUNDARY WILL THEN MOVE BACK TO THE NORTH AS A WARM FRONT BY FRIDAY AFTERNOON. THIS WILL ALLOW VERY WARM TEMPERATURES TO RETURN TO THE FORECAST AREA WITH VIRTUALLY NO CHANCE OF PRECIPITATION UNTIL POSSIBLY TUESDAY WHEN THE NEXT FRONT TRIES TO APPROACH FROM THE WEST. THE COMBINATION OF HIGH TEMPERATURES AND ELEVATED MOISTURE LEVELS WILL PUSH HEAT INDICES CLOSE TO OR JUST ABOVE THE CENTURY MARK. HEAT ADVISORIES MAY BE REQUIRED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1021 AM CDT WED JUN 15 2011 ARZ023-024-031-032-151605- CLEBURNE AR-CONWAY AR-FAULKNER AR-VAN BUREN AR- 1021 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN... SOUTHWESTERN CLEBURNE...NORTHEASTERN CONWAY AND NORTHERN FAULKNER COUNTIES UNTIL 1100 AM CDT... AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES EAST OF SUNNYSIDE...OR 16 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WHIPPLE... TWIN GROVES... QUITMAN... MIDDLETON... MALLET TOWN... LANTY... GUY... FAIRBANKS... DAMASCUS... CATHOLIC POINT... BETHLEHEM... SOUTHSIDE... MORGANTON... MARTINVILLE... FORMOSA... ENDERS... CENTER RIDGE... BIRDTOWN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3555 9221 3526 9216 3528 9267 3544 9271 TIME...MOT...LOC 1521Z 265DEG 24KT 3538 9259 224
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1114 AM CDT WED JUN 15 2011 ARZ016-025-033-034-151700- INDEPENDENCE AR-JACKSON AR-WHITE AR-WOODRUFF AR- 1114 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITE...NORTHERN WOODRUFF...SOUTHERN INDEPENDENCE AND WESTERN JACKSON COUNTIES UNTIL NOON CDT... AT 1112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTH OF STEPROCK...OR 17 MILES NORTH OF SEARCY...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... STEPROCK... PLEASANT PLAINS... OIL TROUGH... JACKSONPORT... VELVET RIDGE... THIDA... SUNNYDALE... ROOSEVELT... POSSUM GRAPE... OLYPHANT... MACKS... INGLESIDE... HICKORY FLAT... HEFFINGTON... GRAY... DEWEY... DENMARK... BRADFORD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3570 9132 3537 9126 3541 9178 3553 9179 TIME...MOT...LOC 1614Z 258DEG 27KT 3548 9165 BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1119 AM CDT WED JUN 15 2011 ARZ023-024-031>033-151705- CLEBURNE AR-CONWAY AR-FAULKNER AR-VAN BUREN AR-WHITE AR- 1119 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN... SOUTHWESTERN CLEBURNE...EXTREME WESTERN WHITE...NORTHEASTERN CONWAY AND NORTHEASTERN FAULKNER COUNTIES UNTIL NOON CDT... AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF RABBIT RIDGE...OR 14 MILES SOUTH OF CLINTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WHIPPLE... TWIN GROVES... ROSE BUD... QUITMAN... GUY... FAIRBANKS... DAMASCUS... SOUTHSIDE... PEARSON... MORGANTON... MARTINVILLE... ENDERS... SOUTH SHORE PARK... RABBIT RIDGE... OLD TEXAS... GRAVESVILLE... GIN MTN... EDEN ISLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3552 9210 3529 9204 3531 9251 3541 9254 TIME...MOT...LOC 1619Z 265DEG 25KT 3538 9245 224
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
119 PM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG 2 W DAMASCUS 35.38N 92.45W
06/15/2011 VAN BUREN AR CO-OP OBSERVER
TREE LIMBS DOWNED...ALONG WITH HALF INCH HAIL COVERING
THE GROUND.
&&
SIMPSON1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332714.